Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 28, 2007, 12:50 PM MST for Pima County, Arizona. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 12:50 PM MST (19:50 UTC)
- Expired
- Jul 28, 2007, 5:45 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 37 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:31 PM MST | FLASH FLOOD | 4 Nnw Saguaro National, AZ | SOLDIER TRAIL FLOODING AT AGUA CALIENTE WASH |
| Jul 28, 4:00 PM MST | FLASH FLOOD | 10 Ne Tucson, AZ | HIGH WATER ON ROADWAY AT SNYDER AND SABINO. |
| Jul 28, 4:00 PM MST | FLASH FLOOD | 7 Ne Tucson, AZ | SINKHOLE IN ROAD AT RIVER AND CRAYCROFT |
| Jul 28, 4:30 PM MST | FLASH FLOOD | Sabino Canyon, AZ | 4FT RISE IN 30 MINTUES ON SABINO CANYON AND SABINO DAM |
| Jul 28, 5:15 PM MST | FLASH FLOOD | Tucson, AZ | 5FT RISE IN 1 HR ON THE SANTA CRUZ RIVER AT TUCSON/CONGRESS ST. CRESTED SLIGHTLY ABOVE BANKFULL STAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 281955 FFWTWC AZC019-282145- /X.NEW.KTWC.FF.W.0023.070728T1950Z-070728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1250 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY... * UNTIL 245 PM MST * AT 1245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS THE GREATER TUCSON AREA INCLUDING THE SANTA RITA AND CATALINA MOUNTAIN AREAS. THE HEAVIEST RAINFALL WAS NOTED JUST WEST OF ORO VALLEY...NEAR THE CATALINA FOOTHILLS AND NORTHEAST TUCSON...AND EXTENDING DOWN THE CATALINA MOUNTAINS NEAR EASTERN TUCSON. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES IN SOME LOCATIONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO CANYON...REDINGTON...MOUNT LEMMON/SUMMERHAVEN...ORO VALLEY... TUCSON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3198 11092 3202 11046 3252 11047 3251 11117 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS55 KTWC 282131 FFWTWC AZC019-021-290045- /X.EXT.KTWC.FF.W.0023.000000T0000Z-070729T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 545 PM MST * AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL AREAS OF STRONG THUNDERSTORMS AND HEAVY SHOWERS CONTINUING ACROSS PORTIONS OF EASTERN PIMA AND FAR SOUTHEAST PINAL COUNTIES. IN ADDITION...EARLIER RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL CONTINUE TO CAUSE HEAVY RUNOFF INTO THE EVENING HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...ORO VALLEY...THREE POINTS...GREEN VALLEY...SAN MANUEL...ORACLE AND MAMMOTH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...SMALL STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. THIS WARNING REPLACES THE PREVIOUSLY ISSUED FLASH FLOOD WARNING FOR THIS AREA. LAT...LON 3174 11145 3175 11047 3280 11047 3250 11143 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 11:32 AM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 28, 11:32 AM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1132 AM MST SAT JUL 28 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NEVADA...COMBINED WITH AN UPPER LEVEL LOW OVER THE SOUTHERN PLAINS...WILL RESULT IN A PARTICULARLY ACTIVE MONSOON PATTERN THROUGH AT LEAST MONDAY. THE UPPER LEVEL LOW WILL EVENTUALLY MOVE ACROSS NORTHERN MEXICO BY TUESDAY. ONCE THIS HAPPENS...THERE SHOULD BE A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY. && .UPDATE...HAVE UPDATED FORECAST TO ISSUE FLASH FLOOD WATCH. AS SOON AS WE REACHED THE MID 80S...TSTMS BEGAN TO BLOSSOM AND TRAIN N-S. HAVE ALREADY HAD SEVERAL SPOTTER REPORTS OF 1 INCH/30 MIN RATES IN THE INITIAL SMALL CELLS. SATELLITE TRENDS SHOW SOME SORT OF WEAK MID LEVEL CONVERGENCE BANDS SETTING UP FROM THE E RIM AND GILA COUNTY THROUGH THE HEART OF THE CWA WHICH WILL LIKELY SUPPORT CLUSTERING INTO AN MCS OVER THE NEW FEW HOURS. HAVE KEPT FAR W PIMA OUT FOR NOW SINCE ANY TSTMS ON THE W RIM WOULD HAVE TO TRAVEL SEVERAL HOURS TO REACH THERE...AND THE APPARENT CONVERGENCE AXIS IS FOR THE MOMENT WELL TO THE E. WILL CONTINUE TO MONITOR THAT AREA IN CASE WE NEED TO EXPAND LATER. && .AVIATION...EXPECT DEBRIS CLOUDINESS THROUGH EARLY AFTERNOON WITH ISOLATED THUNDERSTORMS ACROSS PARTS OF SOUTHEAST ARIZONA NEAR KOLS AND KDUG THRU 19Z OR SO. DAYTIME HEATING...COMBINED WITH THE UPPER LOW OVER TEXAS MOVING CLOSER TO THE STATE...WILL RESULT IN FAIRLY WIDESPREAD THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND TONIGHT. LIKE WE HAVE SEEN ALL WEEK...THE VERY MOIST ATMOSPHERE WILL SUPPORT BRIEF IFR VISIBILITIES AND WIND GUSTS AOA 40KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION...IN A BIT OF A QUANDARY ON A POSSIBLE FLASH FLOOD WATCH AT THE MOMENT. SCATTERED TSTMS IN SANTA CRUZ AND COCHISE...ALONG WITH PLENTY OF DEBRIS CLOUDS...ARE SLOWING OUR HEATING QUITE A BIT THIS MORNING. 12Z UPPER AIR DATA...WHILE SHOWING VERY MOIST AND UNSTABLE SOUNDINGS AT TWC...PSR AND FGZ...ALSO SUGGEST THE BEST DIFFLUENCE AND WEAKEST INERTIAL STABILITY ALOFT RESIDES NW OF US OVER THE WESTERN RIM. BOTH THE NAM12 AND GFS ALSO SUGGEST WE MAY SEE A BIT OF SUBSIDENCE/WARMING ALOFT DURING THE AFTERNOON AS OUR FLOW TRIES TO TURN FROM NNW TO NNE. STILL THE ATMOSPHERE CURRENTLY OVERHEAD IS OBVIOUSLY PRIMED...AND OUR 85F CONVECTIVE TEMP WOULD THEORETICALLY YIELD A CAPE CLOSE TO 2000 J/KG. THE CELLS WE HAVE HAD THIS MORNING HAVE BEEN PRETTY EFFICIENT RAIN PRODUCERS. SINCE WERE GOING TO UPDATE GRIDS/ZONES TO ACCOUNT FOR ONGOING CONVECTION AND CLOUD COVER...WELL ALSO ADD HEAVY RAIN WORDING FOR THIS AFTERNOON/ TONIGHT AND AWAIT FURTHER DEVELOPMENTS. THE OTHER CONCERN IS THAT IS IF WE DO ORGANIZE OFF THE RIM...WE COULD END UP WITH A FLASH FLOOD THREAT WELL INTO THE NIGHT IF THE NAM12 IS RIGHT AND THE BETTER SUPPORT ALOFT SHIFTS INTO S AZ. OUR CURRENT POPS ARE INDICATING THIS POTENTIAL ALREADY. SEEING HOW THINGS DEVELOP THROUGH THIS AFTERNOON SHOULD HELP PINPOINT IF...WHERE...AND HOW LONG WE MAY NEED TO RUN A WATCH. REST OF THE FORECAST IS IN GOOD SHAPE...WITH TEMPS RUNNING BELOW NORMAL IN OUR VERY MOIST ATMOSPHERE...AND POPS SET AT 10-15 PCT ABOVE CLIMO UNTIL THE UPPER LOW SHEARS TO OUR S EARLY IN THE NEW WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST ZONES 19/29/30/32/33/34/35. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 28, 4:12 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 412 AM MST SAT JUL 28 2007 AZZ019-029>035-282200- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 412 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE ROTATING AROUND THE NORTHERN PERIPHERY OF A LOWER PRESSURE SYSTEM SPINNING OVER TEXAS WILL ENTER THE AREA TODAY. THIS FEATURE COMBINED WITH DAYTIME HEATING WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. DUE TO A VERY MOIST AIR MASS IN PLACE AND WEAK STEERING WINDS ALOFT...HEAVY DOWNPOURS CAN BE EXPECTED. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 58 MPH AS WELL. PERSON ACROSS SOUTHEAST ARIZONA SHOULD REMAIN ALERT TODAY FOR POSSIBLE FLASH FLOOD WATCHES...ADVISORIES...OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE HEAVY DOWNPOURS WITH RUNOFF PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 12:06 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1206 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD SIERRA VISTA 31.55N 110.29W
07/28/2007 COCHISE AZ LAW ENFORCEMENT
SEVERAL STREETS FLOODED ON WEST SIDE OF SIERRA
VISTA...INCLUDING FRY BLVD. AND 7TH AVE.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:33 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Jul 27, 6:27 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 27, 6:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 27, 6:57 PM MST | Areal Flood Advisory | TWC | Cochise | 63 min |
| Jul 27, 7:51 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 4 hr |
| Jul 28, 10:07 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 28, 11:14 AM MST | Flash Flood Watch | TWC | 10 hr | |
| Jul 28, 11:38 AM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 28, 12:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 28, 1:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 28, 2:28 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 28, 4:09 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.